Alert archive / Nevada / Heat Advisories in 2021
Heat Advisory 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this heat advisory at Aug 15, 2021, 1:54 AM PDT for Esmeralda County, Lincoln County, Nye County, Nevada. It took effect at Aug 15, 2021, 10:00 AM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2021, 1:54 AM PDT (08:54 UTC)
- In effect from
- Aug 15, 2021, 10:00 AM PDT
- Expired
- Aug 16, 2021, 8:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 3058 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853 WWUS75 KVEF 150854 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 154 AM PDT Sun Aug 15 2021 CAZ520-522-523-NVZ017-151730- /O.CON.KVEF.EH.W.0006.210815T1700Z-210817T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 154 AM PDT Sun Aug 15 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT MONDAY... * WHAT...Dangerously hot conditions. Temperatures 105 to 110 degrees at Barstow and Pahrump, around 105 in the Owens Valley and 120 to 123 at Furnace Creek in Death Valley National Park. * WHERE...In Nevada, Western Clark and Southern Nye County. In California, Owens Valley, Death Valley National Park and Western Mojave Desert. * WHEN...From 10 AM today to 8 PM PDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of water, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. && $$ NVZ014-015-151730- /O.NEW.KVEF.HT.Y.0003.210815T1700Z-210817T0300Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 154 AM PDT Sun Aug 15 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT MONDAY... * WHAT...Temperatures 95 to 100 in Goldfield and 100 to 105 in Caliente, Hiko, and Beatty. * WHERE...Esmeralda and Central Nye County and Lincoln County. * WHEN...From 10 AM this morning to 8 PM PDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of water, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
967 WWUS75 KVEF 151707 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1007 AM PDT Sun Aug 15 2021 CAZ520-522-523-NVZ017-161100- /O.CON.KVEF.EH.W.0006.000000T0000Z-210817T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1007 AM PDT Sun Aug 15 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... * WHAT...Dangerously hot conditions. Temperatures 105 to 110 degrees at Barstow and Pahrump, around 105 in the Owens Valley and 120 to 123 at Furnace Creek in Death Valley National Park. * WHERE...In Nevada, Western Clark and Southern Nye County. In California, Owens Valley, Death Valley National Park and Western Mojave Desert. * WHEN...Until 8 PM PDT Monday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of water, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. && $$ NVZ014-015-161100- /O.CON.KVEF.HT.Y.0003.000000T0000Z-210817T0300Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1007 AM PDT Sun Aug 15 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY... * WHAT...Temperatures 95 to 100 in Goldfield and 100 to 105 in Caliente, Hiko, and Beatty. * WHERE...Esmeralda and Central Nye County and Lincoln County. * WHEN...Until 8 PM PDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of water, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
473 WWUS75 KVEF 160909 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 209 AM PDT Mon Aug 16 2021 CAZ520-522-523-NVZ017-170300- /O.CON.KVEF.EH.W.0006.000000T0000Z-210817T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 209 AM PDT Mon Aug 16 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Dangerously hot conditions. Temperatures 105 to 110 degrees at Barstow and Pahrump, around 105 in the Owens Valley and 120 to 123 at Furnace Creek in Death Valley National Park. * WHERE...In Nevada, Western Clark and Southern Nye County. In California, Owens Valley, Death Valley National Park and Western Mojave Desert. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of water, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. && $$ NVZ014-015-170300- /O.CON.KVEF.HT.Y.0003.000000T0000Z-210817T0300Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 209 AM PDT Mon Aug 16 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Temperatures 95 to 100 in Goldfield and 100 to 105 in Caliente, Hiko, and Beatty. * WHERE...Esmeralda and Central Nye County and Lincoln County. * WHEN...Until 8 PM PDT Monday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of water, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
329 WWUS75 KVEF 170248 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 748 PM PDT Mon Aug 16 2021 CAZ520-522-523-NVZ017-170400- /O.EXP.KVEF.EH.W.0006.000000T0000Z-210817T0300Z/ Owens Valley-Death Valley National Park-Western Mojave Desert- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 748 PM PDT Mon Aug 16 2021 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... The excessive heat will end as high temperatures decrease Tuesday, and drop several degrees by Wednesday. $$ NVZ014-015-170400- /O.EXP.KVEF.HT.Y.0003.000000T0000Z-210817T0300Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 748 PM PDT Mon Aug 16 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... The abnormal heat will end as high temperatures decrease Tuesday, and drop several degrees by Wednesday. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this heat advisory went out at Aug 15, 1:47 AM PDT, 7 minutes earlier.
Area forecast discussion, Aug 15, 1:47 AM PDT, 7 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 147 AM PDT Sun Aug 15 2021 .SYNOPSIS...A strong area of high pressure centered over northwest Nevada will lead to above normal temperatures through Monday. A lingering moist and unstable air mass will continue to produce isolated afternoon thunderstorms over the mountains of southern Nevada and southeast California, with greater storm coverage over northwest Arizona through Tuesday. Cooler temperatures and a slow drying trend are expected to spread over the region after Tuesday. && .SHORT TERM...through Monday night. Early morning satellite and radar loops showed scattered to broken mid level debris clouds over much of our CWA once again, along with isolated weak radar returns which were likely producing brief light showers at most. Surface obs showed light winds and seasonably warm temperatures areawide, with dewpoints mostly in the 50s and 60s southeast of I-15 and mostly in the 30s and 40s farther northwest. First concern will be the heat. Excessive Heat Warning still looks good, with Heat Risk values of 3 and 4 covering most of the warned zones today and Monday. Farther north, zones 14 and 15 are of growing concern as splotches of 3 and 4 have been increasing in coverage for today and Monday with each passing forecast. Coverage is not great enough to warrant a Warning, so will hoist a Heat Advisory for today and tomorrow, which will also match with WFO LKN's Advisory for northern Nye County. Second concern will be thunderstorms. High resolution models are showing similarities to yesterday, with development beginning in the early afternoon on the higher terrain, then the focus shifting to Mohave County later in the afternoon as storms roll in from the east. 850- 300 mb bulk shear magnitude is forecast to increase over Mohave Co in the late afternoon, so there could be an isolated severe storm before convection fizzles around midnight. Monday looks like a relatively down day for storms, with less coverage and less organization than yesterday or today. By Monday night, things will begin to change as a trough of low pressure swings into British Columbia and the Pacific Northwest states, suppressing the big dome of high pressure over our area. More on that in the long term section. .LONG TERM...Tuesday through Saturday. The setup is now looking less favorable for deeper moisture to be drawn into our region ahead of the aforementioned approaching trough though lingering moisture should remain over part of southern Nevada and northwest Arizona and maybe eastern San Bernardino County. There should still be sufficient instability over these areas for afternoon thunderstorms Tuesday and possibly again Wednesday and this is reflected by the latest NBM PoPs which indicate more than just terrain-based storms. However, the ECMWF and GEFS ensemble means have been digging the base of the trough a little deeper resulting a drier southwest flow which could scour moisture out to the east during the Tuesday-Wednesday period followed by a persistent dry west to northwest flow Thursday into next weekend. The ensemble-based NBM PoPs are a little slow at indicating this drying trend so far, but temperatures decrease several degrees after Tuesday under the influence of the trough and PoPs will likely trend downward over the next few model runs if ensembles continue to dig the trough slightly farther south. && .AVIATION...For McCarran...Light easterly winds expected this afternoon that will once again shift to the southeast through the evening. These southeast winds are expected to range from 8 to 10 kts, but gusts 15 to 25 kts from the southeast are possible with storm development between 3 and 5Z. Confidence at this time is not high enough to include in the TAF. Winds will become light and variable overnight. Otherwise, scattered to broken mid and high level clouds expected. For the rest of southern Nevada, northwest Arizona and southeast California...Light and diurnal winds are expected today across the region with scattered to broken mid and high clouds over the Mojave Desert and few clouds elsewhere. Gusty south-southeast winds possible at KIGM, KEED, KIFP, KHND, and KLAS between 00Z and 05Z as isolated storm formation moves through the Peach Springs corridor. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Adair AVIATION...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.